Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 17, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Apr 7, 2014, 2:45 AM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 5 counties in Kansas; Dundy County, Nebraska. It took effect at Apr 7, 2014, 9:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2014, 2:45 AM MDT (08:45 UTC)
- In effect from
- Apr 7, 2014, 9:00 AM MDT
- Expired
- Apr 7, 2014, 6:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Sherman County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 26 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 8.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2029 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
174 WWUS73 KGLD 070845 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 245 AM MDT MON APR 7 2014 ...WINDY DAY EXPECTED FOR PORTIONS OF THE REGION... .A LOW LEVEL JET OF WINDS IS STRENGTHENING ACROSS EASTERN WYOMING...EASTERN COLORADO...THE NEBRASKA PANHANDLE. THIS JET WILL CONTINUE TO STRENGTHEN THIS MORNING BEFORE WEAKENING THIS AFTERNOON. A WELL MIXED BOUNDARY LAYER WILL PROMOTE WINDY CONDITIONS LATE THIS MORNING INTO THE EARLY EVENING HOURS. GUSTS TO 45 MPH ARE NOT EXPECTED TO BE COMMON BUT RATHER SUSTAINED WINDS OF 30 TO 35 MPH WILL MEET THE 3 HOUR SUSTAINED WIND CRITERIA. COZ090>092-KSZ001-013-027-041-042-NEZ079-071645- /O.NEW.KGLD.WI.Y.0017.140407T1500Z-140408T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- WICHITA-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS... TRIBUNE...LEOTI...BENKELMAN 245 AM MDT MON APR 7 2014 /345 AM CDT MON APR 7 2014/ ...WIND ADVISORY IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO 6 PM MDT /7 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO 6 PM MDT /7 PM CDT/ THIS EVENING. * PEAK WINDS...NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING/DURATION...LATE THIS MORNING THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
2 follow-up statements
721 WWUS73 KGLD 071610 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1010 AM MDT MON APR 7 2014 COZ090>092-KSZ001-013-027-041-042-NEZ079-080000- /O.CON.KGLD.WI.Y.0017.000000T0000Z-140408T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- WICHITA-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS... TRIBUNE...LEOTI...BENKELMAN 1010 AM MDT MON APR 7 2014 /1110 AM CDT MON APR 7 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... * PEAK WINDS...NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING/DURATION...NOW THROUGH LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
443 WWUS73 KGLD 080000 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 600 PM MDT MON APR 7 2014 COZ090>092-KSZ001-013-027-041-042-NEZ079-080100- /O.EXP.KGLD.WI.Y.0017.000000T0000Z-140408T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- WICHITA-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS... TRIBUNE...LEOTI...BENKELMAN 600 PM MDT MON APR 7 2014 /700 PM CDT MON APR 7 2014/ ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT /7 PM CDT/ THIS EVENING... WINDS HAVE DECREASED BELOW WIND ADVISORY LEVELS. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Apr 7, 2:25 AM MDT, 20 minutes earlier.
Area forecast discussion, Apr 7, 2:25 AM MDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 225 AM MDT MON APR 7 2014 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 209 PM MDT SUN APR 6 2014 SATELLITE AND PV ANALYSIS INDICATE A FAIRLY STRONG SHORTWAVE TROUGH MOVING TOWARD THE AREA FROM THE NORTHWEST. UPSTREAM 12Z SOUNDINGS DO SHOW SOME CAPE IN THIS AIR MASS. ALL MODEL OUTPUT IS SHOWING NEGATIVE THETA-E LAPSE RATES THROUGH MID LEVELS INTO THIS EVENING IN ADDITION TO KEEPING AROUND SURFACE AND ELEVATED CAPE. ALSO A SURFACE TROUGH IS PUSHING THE AREA AND IS ABOUT HALF WAY THROUGH THE AREA AT THIS TIME. SMALL SCALE OUTPUT IS INDICATING THAT THIS BOUNDARY WILL END UP BEING DRAPED OVER SOUTHERN AND EASTERN AREAS BY LATE THIS MORNING. SMALL SCALE OUTPUT IS ALSO GENERATING CONVECTIVE PRECIPITATION. LAST FEW HOURS THIS HAS BEEN CONFIRMED BY THE SHOWERS/ISOLATED THUNDERSTORMS. THERE DOES APPEAR TO BE IN-CLOUD LIGHTNING PER THE WEATHERBUG INTERNET SITE. MODELS SHOWING THAT AREA OF CONVECTION WILL INCREASE IN COVERAGE AND SOME INTENSITY THROUGH THIS EVENING BEFORE ENDING. HIGHEST CHANCES FOR MEASURABLE PRECIPITATION LOOK TO BE IN THE EASTERN HALF AND HAVE TIERED POPS IN THAT MANNER. THERE LOOKS TO BE A BRIEF REPRIEVE IN THE PRECIPITATION DURING THE MIDDLE OF THE NIGHT. THEN LATE TONIGHT INTO MONDAY...STRONG JET/LEFT FRONT QUADRANT OF THE JET ALONG WITH A FAIRLY STRONG SHORTWAVE TROUGH/PV ANOMALY BEGINS TO MOVE THROUGH. PROBLEM IS THAT MOISTURE IS MOSTLY IN THE MID LEVELS AND NOT A LOT OF LOW LEVEL MOISTURE. CONSIDERING THE STRENGTH OF THE LIFT AND THE LAPSE RATES...WILL PUT IN SLIGHT CHANCE TO LOW CHANCE POPS WITH THE BEST CHANCE IN THE EASTERN HALF. THERE WILL BE SOME A BRIEF MIXTURE OF RAIN/SNOW OR CHANGE OVER TO SNOW IN THE WESTERN PORTION LATE TONIGHT INTO TOMORROW MORNING WITH LITTLE TO NO ACCUMULATION. THEN THE BIG QUESTION WILL BE HOW STRONG DUE THE WINDS GET BEHIND THE ABOVE SYSTEM AS IT MOVES THROUGH. NUMERICAL OUTPUT/LOCAL WIND PROGRAM IS SHOWING NEAR WIND ADVISORY CRITERIA. BUFKIT WOULD ALSO SUPPORT NEAR ADVISORY CRITERIA. HOWEVER...DID NOT PUT IN ADVISORY WINDS/ISSUE AN ADVISORY...DUE TO A LACK OF STRONG DOWNWARD MOTION... DESPITE THE DRY ADIABATIC LAPSE RATES. ALSO CLOUD COVER ALOFT LOOKS TO INCREASE AND MAY LIMIT THE MIXING AS WELL. THERE IS ONE CAVEAT TO THIS. IF THE LIGHT PRECIPITATION ACTIVITY OR VIRGA CAN MIX WINDS DOWN TO THE GROUND WHICH IS VERY CLOSE TO 40 KNOTS AT WHERE THE MODELS COULD MIX. NIGHT SHIFT WILL NEED TO TAKE ANOTHER CLOSE LOOK AT THIS. DUE TO THE SOME COLD AIR ADVECTION...AND EXPECTED CLOUD COVER... CHOSE TO GO TOWARD THE COOLER GUIDANCE. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 225 AM MDT MON APR 7 2014 THE HIGH PLAINS WILL HAVE WESTERLY ZONAL FLOW ALOFT FOR THURSDAY WITH A SHORTWAVE RIDGE BUILDING INTO THE REGION FOR FRIDAY. THE NEXT WEATHER MAKER FOR THE AREA WILL COME NEXT WEEKEND AS AN UPPER LEVEL CLOSED LOW AND ASSOCIATED TROUGH WILL MOVE INTO THE SOUTHERN PLAINS FOR SATURDAY. A SECONDARY TROUGH FROM THE NORTH WILL MOVE INTO THE AREA ON SUNDAY...WHICH WILL BRING COLDER AIR INTO THE PLAINS. THE SECOND TROUGH AXIS SHOULD EXIT THE FORECAST AREA BY MONDAY MORNING. MAIN UPPER AND MID LEVEL JET SHOULD STAY OUT OF THE FORECAST AREA...HOWEVER STRONGER LOWER LEVEL JET AND VORTICITY VALUES FOR SATURDAY AND SUNDAY WOULD INDICATE CHANCES FOR POTENTIAL LIFT AND INSTABILITY. SURFACE HIGH PRESSURE WILL KEEP CONDITIONS WARM AND DRY FOR THURSDAY AND FRIDAY. A COLD FRONT WILL APPROACH THE AREA SATURDAY NIGHT...WHICH WILL LIKELY SPARK THUNDERSTORMS WITH GOOD CAPE INSTABILITY AND LOW LEVEL THETA E VALUES. CURRENT MODEL ANALYSIS INDICATES STRONGEST STORMS WITH SEVERE POTENTIAL WILL LIKELY BE MORE TOWARDS THE CENTRAL AND EASTERN PARTS OF THE CWA...BUT SOME SORT OF CONVECTIVE POTENTIAL WILL EXIST ACROSS THE ENTIRE FORECAST AREA. AS HIGH PRESSURE BUILDS INTO THE AREA BEHIND THE COLD FRONTAL PASSAGE...A COLD SURGE OF AIR ALOFT COULD BRING CHANCES FOR MIXED PRECIPITATION TYPE SUNDAY AND SUNDAY NIGHT. STRONG PRESSURE GRADIENT WILL DEVELOP OVER THE REGION SUNDAY...WHICH WILL BRING GUSTY CONDITIONS FOR MANY CENTRAL AND EASTERN FORECAST LOCATIONS. NO SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED AS GROUND TEMPERATURES SHOULD BE WARM ENOUGH TO MELT ANY FROZEN PRECIPITATION THAT FALLS TO THE GROUND. MONDAY SHOULD BE DRY ONCE LIFT SUPPORT MOVES EASTWARD AND SURFACE HIGH PRESSURE SETTLES INTO THE REGION. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1123 PM MDT SUN APR 6 2014 VFR CONDITIONS ARE EXPECTED AT KGLD AND KMCK OVERNIGHT. NORTH WINDS WILL GRADUALLY INCREASE WITH GUSTS UP TO 40 MPH DURING THE DAY MONDAY. A DISTURBANCE MOVING THROUGH THE AREA WILL BRING A SLIGHT CHANCE OF SHOWERS AT BOTH SITES MONDAY AFTERNOON. WINDS WILL DECREASE AROUND SUNSET MONDAY AS HIGH PRESSURE BUILDS INTO THE AREA. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...BULLER LONG TERM...MK AVIATION...FS
Hazardous weather outlook, Apr 6, 3:14 AM MDT, 23 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 314 AM MDT SUN APR 6 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071245- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 314 AM MDT SUN APR 6 2014 /414 AM CDT SUN APR 6 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL MOVE THROUGH EARLY MONDAY MORNING. BEHIND THE FRONT...WIND GUSTS TO 45 MPH ARE POSSIBLE MONDAY MORNING THROUGH MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:24 PM MDT | Fire Weather Watch | GLD | Kit Carson, Yuma | 35 hr |
Nearby
Wind Advisories in Kansas, 2014Wind Advisories in Colorado, 2014Wind Advisories in Nebraska, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.